Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 13, 2021, 12:42 AM CDT for Atchison County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 12:42 AM CDT (05:42 UTC)
- Expired
- Aug 13, 2021, 1:15 AM CDT
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.00 in
- Wind
- 50
County Atchison County, KS
The radar
The Topeka radar (KTWX), 90 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4214 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted.
485
WWUS83 KEAX 130542
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1242 AM CDT Fri Aug 13 2021
KSZ025-130615-
Atchison KS-
1242 AM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of western Atchison
County through 115 AM CDT...
At 1241 AM CDT, Doppler radar was tracking a strong thunderstorm over
Horton, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Effingham, Muscotah, Farmington, Cummings and Arrington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3957 9556 3965 9557 3966 9541 3965 9540
3942 9520 3942 9557 3950 9557
TIME...MOT...LOC 0541Z 310DEG 32KT 3965 9557
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
BlairWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 13, 12:19 AM CDT, 23 minutes earlier.
Area forecast discussion, Aug 13, 12:19 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1219 AM CDT Fri Aug 13 2021 .Discussion... Issued at 440 PM CDT THU AUG 12 2021 Thunderstorms are ongoing from Moberly west through Leavenworth along an outflow boundary. Several of these storms have been severe, producing wind gusts up to 60 mph and hail up to quarter size. Flash flooding has also been a concern, especially across northeastern Missouri. These storms will continue to move to the southeast over the next few hours. An additional round of showers and thunderstorms are expected to redevelop later this evening and into the overnight period as the cold front finally makes its way southward. These storms will also pose a threat for wind gusts up to 60 mph, small hail, moderate to heavy rainfall, and frequent lightning. A few showers may linger through mid Friday morning, with all activity moved out by noon. With the cold front to our south, high temperatures are only expected to reach the mid 80s tomorrow. The cold front pushes further south into the southeastern US by Saturday with mid level troughing remaining overhead. This will keep highs in the mid 80s and dewpoints moderated through Monday. Warmer and more humid conditions look to return by mid week. && .Aviation...(For the 06Z TAFS through 06Z Friday Night) Issued at 1208 AM CDT FRI AUG 13 2021 A mixture of IFR and VFR conditions will continue for the next few hours as storms persist over the area. With little movement of these storms, we do expect them to be out of the terminal airspace between 08Z and 10Z. After that, we expect VFR conditions to prevail with overcast skies and NE winds around 5kts. There is a marginal chance for fog to develop this morning, though confidence is low at this time. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...BMW Aviation...Klaus
Hazardous weather outlook, Aug 12, 5:19 AM CDT, 19 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 519 AM CDT Thu Aug 12 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 519 AM CDT Thu Aug 12 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A few showers and storms are possible early this morning. The Excessive Heat Warning for area surrounding the KC Metro and the Heat Advisory for everywhere else is in effect until 8pm tonight due to morning temps in the upper 70s, lower 80s and ongoing heat with indices around 105-110 degree F. Another chance for storms is tonight after 4-5pm. Strong, damaging wind and frequent lightning are the main concern with these developing storms. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday A cool-down is expected by Friday with max temps in the 80s and heat indices following closely behind. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 12, 8:45 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
845 PM CDT Thu Aug 12 2021
KSZ104-105-MOZ030-037-038-043-044-130215-
Johnson KS-Wyandotte KS-Cass MO-Ray MO-Johnson MO-Lafayette MO-
Jackson MO-
845 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of central Wyandotte,
Johnson, northwestern Cass, southeastern Ray, western Lafayette,
Jackson and northwestern Johnson Counties through 915 PM CDT...
At 845 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blue Springs, moving east at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Grandview, Belton,
Prairie Village, Raymore, Gardner, Grain Valley, Merriam, Mission,
Oak Grove and De Soto.
This includes the following highways...
Interstate 70 in Missouri between mile markers 5 and 45.
Interstate 35 in Kansas between mile markers 207 and 233.
Interstate 635 between mile markers 0 and 1.
Interstate 470 between mile markers 0 and 16.
Interstate 435 between mile markers 0 and 7, and between mile
markers 60 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3898 9495 3900 9492 3910 9447 3921 9380
3888 9381 3874 9487 3874 9492 3897 9505
TIME...MOT...LOC 0145Z 291DEG 23KT 3900 9428
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
HBLocal storm report, Aug 12, 9:50 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
950 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 7 W BONNER SPRINGS 39.06N 95.01W
08/12/2021 M1.50 INCH LEAVENWORTH KS NWS EMPLOYEE
&&
SPENCER.MELLSpecial weather statement, Aug 12, 10:16 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1016 PM CDT Thu Aug 12 2021
KSZ103>105-MOZ037-043-130345-
Johnson KS-Wyandotte KS-Leavenworth KS-Cass MO-Jackson MO-
1016 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southern Wyandotte,
south central Leavenworth, Johnson, northwestern Cass and
southwestern Jackson Counties through 1045 PM CDT...
At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lenexa, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kansas City, Overland Park, Olathe, Shawnee, Lenexa, Leawood,
Grandview, Belton, Prairie Village, Gardner, Merriam, Mission, Bonner
Springs, De Soto, Spring Hill, Edwardsville, Fairway, Mission Hills,
Edgerton and Westwood.
This includes the following highways...
Interstate 70 in Missouri near mile marker 6.
Interstate 35 in Kansas between mile markers 202 and 234.
Interstate 635 between mile markers 0 and 2.
Interstate 470 between mile markers 0 and 1.
Interstate 435 between mile markers 0 and 9, and between mile
markers 69 and 83.
Kansas Turnpike near mile marker 212.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3905 9509 3908 9452 3870 9451 3870 9461
3874 9461 3874 9506 3898 9506 3899 9507
3898 9508 3896 9508 3896 9509
TIME...MOT...LOC 0316Z 266DEG 19KT 3893 9484
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HBLocal storm report, Aug 12, 11:31 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1131 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL EDWARDSVILLE 39.06N 94.82W
08/12/2021 M1.25 INCH WYANDOTTE KS PUBLIC
&&
HBSpecial weather statement, Aug 12, 11:52 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1152 PM CDT Thu Aug 12 2021
MOZ043-053-130515-
Bates MO-Cass MO-
1152 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southern Cass and
Bates Counties through 1215 AM CDT...
At 1151 PM CDT, Doppler radar was tracking a strong thunderstorm near
Adrian, moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Butler, Adrian, Garden City, Archie, Drexel, Amsterdam, Amoret,
Foster, Merwin, Passaic, Ballard and Worland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3852 9461 3859 9421 3824 9407 3822 9408
3817 9405 3816 9461
TIME...MOT...LOC 0451Z 346DEG 18KT 3839 9442
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HBSpecial weather statement, Aug 13, 12:42 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1242 AM CDT Fri Aug 13 2021
KSZ025-130615-
Atchison KS-
1242 AM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of western Atchison
County through 115 AM CDT...
At 1241 AM CDT, Doppler radar was tracking a strong thunderstorm over
Horton, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Effingham, Muscotah, Farmington, Cummings and Arrington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3957 9556 3965 9557 3966 9541 3965 9540
3942 9520 3942 9557 3950 9557
TIME...MOT...LOC 0541Z 310DEG 32KT 3965 9557
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:01 PM CDT | Special Weather Statement | EAX | Jackson | 29 min |
| Aug 12, 8:16 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 29 min |
| Aug 12, 8:45 PM CDT | Special Weather Statement | EAX | Jackson | 30 min |
| Aug 12, 8:53 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Johnson, Lafayette, Ray | 15 min |
| Aug 12, 9:06 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 24 min |
| Aug 12, 9:29 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 31 min |
| Aug 12, 9:52 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 23 min |
| Aug 12, 11:39 PM CDT | River Flood Warning | EAX | Jackson | 8 hr |
| Aug 12, 11:39 PM CDT | River Flood Warning | EAX | Jackson | 18 hr |
| Aug 12, 11:52 PM CDT | Special Weather Statement | EAX | Bates | 23 min |
| Aug 12, 11:57 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 33 min |
| Aug 13, 5:49 AM CDT | Areal Flood Warning | EAX | Bates, Cass, Henry | 12 hr |
| Aug 13, 9:59 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 12 hr |
| Aug 12, 7:32 PM CDT | Special Weather Statement | EAX | Wyandotte | 28 min |
| Aug 12, 8:03 PM CDT | Special Weather Statement | EAX | Johnson, Wyandotte | 27 min |
| Aug 12, 9:36 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 24 min |
| Aug 12, 9:55 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 20 min |
| Aug 12, 10:03 PM CDT | Flash Flood Warning | EAX | Johnson | 4 hr |
| Aug 12, 10:16 PM CDT | Special Weather Statement | EAX | Johnson | 29 min |
| Aug 12, 11:39 PM CDT | River Flood Warning | EAX | Johnson | 4 hr |
| Aug 13, 1:57 AM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| Aug 13, 7:39 AM CDT | Areal Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 10 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.